Assistant Professor in the Department of Child, Women's, and Family Health at the School of Nursing, University of Maryland at Baltimore, Baltimore, Maryland.
An Unexpected Adverse Drug Effect
Article first published online: 24 DEC 2010
2003 American College of Nurse Midwives
Journal of Midwifery & Womens Health
Volume 48, Issue 1, pages 67–68, January-February 2003
How to Cite
Krulewitch, C. J. (2003), An Unexpected Adverse Drug Effect. Journal of Midwifery & Womens Health, 48: 67–68. doi: 10.1016/S1526-9523(02)00361-6
- Issue published online: 24 DEC 2010
- Article first published online: 24 DEC 2010
- drug-drug interactions;
- disulfiram reaction;
Adverse drug-drug interactions can occur between active and/or inactive ingredients in different formulations. The occurrence of a disulfiram reaction that developed postpartum following a 7-day course of metronidazole is presented. The case is presented, followed by a discussion of the mechanism of action and treatment. Recommendations for prevention of adverse drug effects are reviewed.